News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Does Synthroid itself cause hair loss?


 Hwdintersection - Mon Sep 29, 2008 10:02 am

Hello,

I started losing my hair after I started on Synthroid. I am hypothyroid. I took Cytomel for a year previous to Synthroid. I am now on 75 mg of Synthroid and have some hair loss daily.

The package insert for Synthroid says it causes hair loss. I have spoken to my endocrinologist 2 times about this and she says that the package inserts have to put any symptoms people could have on the medication but that Synthroid does NOT cause hair loss.

I am also vitamin B deficient and am wondering perhaps this is the culprit. I am now on sublingual B-12.

Please help! Thank you.
 Debbie Miller, RN - Tue Sep 30, 2008 11:30 am

User avatar Hello,
Your doctor is right that synthroid does not cause hair loss and that the package insert does have to list every reported symptom (whether or not it was caused by the drug).

The reason someone would experience the loss is because of the delayed response of hair growth to the hypothyroid condition. Hair grows very slowly and so loss continues for perhaps six months after the thyroid hormone is replaced.

The B vitamins as well as vitamin A, C, and Biotin can sometimes also affect hair so it's good to have a good supplement when experiencing hair growth concerns.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here